MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported that a patient received a high reading from a hospital adc blood glucose meter.A health care professional reported a reading of 400 mg/dl which was higher than a lab reading of 72 mg/dl.The results when plotted on a parkes error grid fell into the "d" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specifications.Dhrs (device history review) for the precision strips was reviewed.The dhrs showed the precision strips passed all tests prior to release.The dhrs for the freestyle precision pro meter was reviewed.The dhrs showed the freestyle precision pro meter passed all tests prior to release.Retain testing was performed for precision strips and all units performed in the specification and passed.If the product is returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8474679
Report Number2954323-2019-02704
Device Sequence Number1474526
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public00093815712848
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71411-70
Device Catalogue Number71411-70
Device Lot Number87VKPC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1